Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 10, NWS New Orleans, LA

February 12, 2021

NWS New Orleans, LA issued this small craft advisory at Feb 12, 2021, 3:30 PM CST. It took effect at Feb 12, 2021, 9:00 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 3:30 PM CST (21:30 UTC)
In effect from
Feb 12, 2021, 9:00 PM CST
Expired
Feb 14, 2021, 6:00 AM CST
In force
33 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

020 
WHUS74 KLIX 122130
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
330 PM CST Fri Feb 12 2021

GMZ550-552-570-572-130530-
/O.NEW.KLIX.SC.Y.0010.210213T0300Z-210214T0600Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
330 PM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT CST SATURDAY NIGHT...

* WHAT...North to northeast winds 15 to 20 kt with gusts up to 30
  kt expected.

* WHERE...Coastal waters west of the mouth of the Mississippi 
  River.

* WHEN...From 9 PM this evening to midnight CST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-555-557-575-577-130530-
/O.NEW.KLIX.SC.Y.0010.210213T0600Z-210214T0600Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
330 PM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SATURDAY NIGHT...

* WHAT...North to northeast winds 15 to 20 kt with gusts up to 30
  kt expected.

* WHERE...Coastal waters east of the mouth of the Mississippi
  River.

* WHEN...From midnight tonight to midnight CST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
893 
WHUS74 KLIX 130354
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
954 PM CST Fri Feb 12 2021

GMZ532-131200-
/O.EXA.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/
Mississippi Sound-
954 PM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST SATURDAY
NIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Mississippi Sound.

* WHEN...From 9 PM this evening to midnight CST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-555-557-575-577-131200-
/O.EXT.KLIX.SC.Y.0010.210213T0354Z-210214T0600Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
954 PM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST SATURDAY
NIGHT...

* WHAT...North to northeast winds near 20 kt with gusts up to 30 
  kt expected.

* WHERE...Coastal waters east of the mouth of the Mississippi 
  River.

* WHEN...Until midnight CST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ550-552-570-572-131200-
/O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
954 PM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...North to northeast winds near 20 kt with gusts up to 30 
  kt expected.

* WHERE...Coastal waters west of the mouth of the Mississippi 
  River.

* WHEN...From 9 PM this evening to midnight CST Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
774 
WHUS74 KLIX 130946
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
346 AM CST Sat Feb 13 2021

GMZ532-536-538-550-552-555-557-570-572-575-577-131800-
/O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
346 AM CST Sat Feb 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Gulf of Mexico open waters, as well as the sounds. 

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
161 
WHUS74 KLIX 131527
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
927 AM CST Sat Feb 13 2021

GMZ532-536-538-550-552-555-557-570-572-575-577-132330-
/O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
927 AM CST Sat Feb 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Gulf of Mexico open waters, as well as the sounds.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
480 
WHUS74 KLIX 132136
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
336 PM CST Sat Feb 13 2021

GMZ532-536-538-550-552-555-557-570-572-575-577-140545-
/O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T0600Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
336 PM CST Sat Feb 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Gulf of Mexico open waters, as well as the sounds.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
733 
WHUS74 KLIX 140343
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
943 PM CST Sat Feb 13 2021

GMZ532-536-538-550-552-555-557-570-572-575-577-141145-
/O.EXT.KLIX.SC.Y.0010.000000T0000Z-210214T1200Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
943 PM CST Sat Feb 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and waves
  of 3 to 6 feet.

* WHERE...Gulf of Mexico open waters, as well as the sounds.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
105 
WHUS74 KLIX 140957
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
357 AM CST Sun Feb 14 2021

GMZ532-536-538-550-552-555-557-570-572-575-577-141200-
/O.CON.KLIX.SC.Y.0010.000000T0000Z-210214T1200Z/
Mississippi Sound-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
357 AM CST Sun Feb 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...North winds 20 to 25 knots with gusts to 30 knots and
  waves 3 to 6 feet. 

* WHERE...Gulf of Mexico open waters as well as the sounds. 

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 12:06 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 12, 12:06 PM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1206 PM CST Fri Feb 12 2021

.UPDATE...
updated for 18z taf issuance.

.AVIATION...
Widespread MVFR/IFR conditions will be sticking around for the
forecast period. Bulk of the showers and thunderstorms has moved
eastward and offshore, but a few showers are still popping up here
and there. Ceilings will remain the low and overcast with little
to no improvement.  -BL

&&

.PREV DISCUSSION... /issued 423 AM CST Fri Feb 12 2021/

SHORT TERM (Today through Saturday)...
A fairly complex upper level pattern is currently in place across
the country. A strong closed upper low is located north of the
Dakotas in Canada while a 2nd is moving east over northern Mexico
and a 3rd is coming into  northern California. 1045mb surface high
will keep cold air advection strong today. This combined with
overcast skies and numerous showers will result in little to no
warming today. Therefore, decided to trend the forecast highs below
NBM and MAV, closer to the MET guidance. In regards to those rain
chances today, regional radars show a wide swath of rain moving
across most of the CWA with the trail of rain stretching across the
Gulf of Mexico all the way to Brownsville TX. The first half of the
day will be the wettest with a slow progression southward of the
rain shield as the day progresses.

Overcast skies today should have the same effect tonight as today.
Thus, shouldn't see much cooling overnight with lows sitting in the
lower/mid 30s to mid 40s. Rain chances during the overnight period
should still be above 30% as the upper low in norther Mexico moves
into the Bay of Campeche. Still a question of the depth of that
moisture as temps fall to their minimum, but there's a small window
of opportunity for some sleet or possibly freezing rain in southwest
Mississippi for a couple hours. It'll be short lived as temps
quickly rise into the 40s.

MEFFER

LONG TERM (Sunday through Thursday)...
This portion of the forecast continues to be the most challenging
but still looks like it will be the coldest stretch of temperatures
that the local area has seen this winter. In fact, extreme
northwestern portions of the CWA may not see temps above 45 degrees
from now until Wednesday of next week. The good news about the
forecast is that the spread in temperature guidance appears to be
shrinking. So moving into Saturday night thru Sunday night, the
weakening wave coming from Mexico will track across the northern-
central Gulf of Mexico. This will aide in moisture transfer across a
shallow layer of cold air. Model soundings show a very warm mid
level which will keep any snow from developing. However, southwest
Mississippi and northern portions of the adjacent Louisiana
parishes could see a very light mix of rain/sleet/freezing rain
late Saturday night thru about 9am Sunday. All rain south of that
region. By afternoon, moisture shifts east and the area dries out
the rest of the day.

Moving into Monday of next week will be the best chance for the
local area to see frozen precip. The aforementioned upper low coming
into California today will be reaching Texas by mid day Monday. As
it does so it will be opening up while continental trough from
Canada absorbs it and expands south. Surge of moisture ahead of
the sharpening trough will bring nearly 100% precip coverage. The
timing of rain right now looks to bring the chance for wintry mix
of freezing rain and sleet northwest of Baton Rouge and McComb
with rain along and south of that line during the day. As night
falls and temps begin dropping from NW to southeast, so will the
potential for transitioning from just rain to a mix of freezing
rain and sleet. (attm, snow doesn't look like a possibility due to
warm layer aloft). This latest forecast allows for frozen precip
down to a line from Gonzales to Hammond to Pearl River MS through
06Z. After 06Z, moisture pulls out before southern portions of the
CWA drop below freezing. By Tuesday morning, a hard freeze is
expected for all CWA areas except coastal areas on the MS coast
and those south of Lake Pontchartrain. Depending on how low
northern portions of the CWA see frozen precip, some accumulation
may be possible.

A short break in between systems on Tuesday with cold Arctic air
advecting into the area as another rapidly digging upper level
trough moves through southern Plains on Wednesday. This will bring a
brief warming trend with rain moving back into the area on Thursday.
Arctic air will return on Thursday night with another round of heavy
rain and the potential for a wintry mix on the back side in some
areas late Thursday night and early Friday.

MEFFER/GP

MARINE...
General troughing in place over the next several days will keep
winds offshore with periods of exercise caution or small craft
advisory with each frontal passage. For today, bumped winds up a few
knots above NBM to better match observed wind speeds. Therefore,
will be carrying exercise caution in coastal waters excluding the
tidal lakes and Mississippi Sound.

MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  35  46  32 /  80  40  40  20
BTR  42  38  47  36 /  80  40  40  20
ASD  47  42  51  38 / 100  50  50  20
MSY  49  45  53  42 / 100  50  50  20
GPT  50  44  53  41 / 100  60  60  20
PQL  50  44  53  40 / 100  60  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:04 PM CSTRiver Flood WarningLIXTangipahoa5 days
Feb 11, 8:06 PM CSTRiver Flood WarningLIXSaint Tammany3 days
Feb 11, 8:07 PM CSTRiver Flood WarningLIXSaint Tammany39 hr
Feb 11, 9:41 PM CSTRiver Flood WarningLIXSaint Tammany8 hr
Feb 12, 7:23 AM CSTSpecial Marine WarningLIX67 min
Feb 12, 9:28 AM CSTSpecial Marine WarningLIX62 min
Feb 12, 10:12 AM CSTRiver Flood WarningLIXWashington33 hr
Feb 12, 10:50 AM CSTRiver Flood WarningLIXEast Baton Rouge3 days
Feb 12, 10:55 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston52 hr
Feb 12, 11:22 AM CSTRiver Flood WarningLIXSaint Helena24 hr
Feb 11, 8:04 PM CSTRiver Flood WarningLIXPike25 hr
Feb 11, 9:35 PM CSTRiver Flood WarningLIXPearl River37 hr
Feb 12, 6:41 AM CSTRiver Flood WarningLIXHarrison13 hr

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.